MAUDE Adverse Event Report: ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED

ARTHREX, INC. 2.0MM DRILL BIT, CALIBRATED
Model Number 2.0MM DRILL BIT, CALIBRATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a arthrex employee via sems that an ar-8943-16 drill bit broke during surgery.This was discovered during a case with no patient effect, device breaks during use.Material broke during the process.The patient had no major problems and the doctor was able to finish the process.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to misaligned insertion and/or prying/leveraging the device during use.

Brand Name
2.0MM DRILL BIT, CALIBRATED
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16870647
Report Number1220246-2023-06673
Device Sequence Number5478199
Product Code HTW
UDI-Device Identifier00888867052260
UDI-Public00888867052260
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2.0MM DRILL BIT, CALIBRATED
Device Catalogue NumberAR-8943-16
Device Lot Number1391804
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date10/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown